MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMPLETE FEM CEM L STD+; LCS COMPLETE : KNEE FEMORAL

DEPUY ORTHOPAEDICS, INC. 1818910 LCS COMPLETE FEM CEM L STD+; LCS COMPLETE : KNEE FEMORAL
Catalog Number 129402050
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Biocompatibility (2886)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 10/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Update 5 mar 2019.After review of the medical records for mdr reportability, there is no additional information that would change the existing mdr decisions.On (b)(6) 2014, the patient underwent a left total knee arthroplasty due to osteoarthritis.On (b)(6) 2015, the patient underwent a left total knee revision due to a loose femoral component at the cement to implant interface, pain, discomfort, and walking difficulty.The tibial tray was noted to be well-fixed and removed.The surgeon reported the femoral component was retrieved and it was evident that cement did not adhere to any part of the backside of the implant.The bone quality was noted to be excellent with very minimal loss of bone.The patella was resurfaced and a patella component was implanted and cemented.Competitor cement was used.On (b)(6) 2018, the patient underwent a second revision with a poly insert exchange due to pain, discomfort, instability, and tightness.The surgeon noted the tibial and femoral components were oversized with no evidence of loosening, migration, or failure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).The device associated with the reported event was not received at the investigation site for evaluation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot = null.Device history batch = null.Device history review = null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the device associated with the reported event was not received at the investigation site for evaluation.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Per internal procedures, the event information was reviewed.For this investigation, no immediate action was required as no alleged deficiency with the device was identified.No device associated with this report was received for examination.X-ray images of the patient left knee were provided for review.Views of pre-primary surgery and post-primary surgery were provided.All provided x-rays images were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device non-conformance was found.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code was not provided.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for product and/or additional event information, if applicable, will be conducted by the legal group.Without the physical complaint sample associated with this report, it was not possible to determine if the device failed to meet specification at the time it was released for distribution.The device associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.From the event information received, it was not possible to determine the relationship of the device to the reported event.No product contribution to the reported event was identified.No information received with this individual complaint indicated that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.
 
Event or Problem Description
Update 12 jun 2019.After review of the medical records for mdr reportability, there is no additional information that would change the existing mdr decisions.On (b)(6) 2014, the patient underwent a left knee arthroplasty due to osteoarthritis.The surgeon reported no intra-operative complications.On (b)(6) 2015, the patient underwent a left knee revision due to a loose femoral component at the cement to implant interface, pain, discomfort, instability, walking difficulty, and weakness.The surgeon reported no intra-operative complications.Revision is captured on (b)(4).On (b)(6) 2018, the patient underwent a left knee revision.The second revision operative notes were not available at the time of review.Revision is captured on (b)(4).

Brand Name
LCS COMPLETE FEM CEM L STD+
Common Device Name
LCS COMPLETE : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8522693
Report Number1818910-2019-90898
Device Sequence Number16615448
Product Code NJL
UDI-Device Identifier10603295021636
UDI-Public10603295021636
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number129402050
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/13/2019
06/26/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/13/2019
06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR